MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 49661C-25
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use of this portex® spinal anesthesia tray, a fragment of the needle had broken off and remained beneath the skin.Intraoperatively, upon placing a single stick, the medical doctor no longer believed a needle would be needed.Subsequently during removal, a 1.25 inch portion of the 25g needle broke off hypodermically.The procedure was then carried out successfully and the patient was monitored.It was noted during removal that the stylette was straight and no deformities were observed.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6816987
Report Number3012307300-2017-01837
Device Sequence Number13493343
Product Code CAZ
UDI-Device Identifier00351688047116
UDI-Public00351688047116
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2018
Device Catalogue Number49661C-25
Device Lot Number3439778
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;